| Model Number |
ZA9003 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Visual Disturbances (2140)
| Date of Event |
08/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a monofocal intraocular lens (iol) was explanted from a patient¿s right eye due to negative dysphotopsia.A non-johnson and johnson lens of +22.5 diopter was used as a replacement.There was no unplanned vitrectomy performed, no medical interventions, no unplanned incision enlargement, and no unplanned sutures required.No delay in procedure reported and no patient injury indicated.The patient has fully recovered.No further information was provided.
Additional Manufacturer Narrative
Section h3: other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: oct 18, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a non-jnj lens case.No additional materials were received.Visual inspection under magnification revealed that the complaint lens was received cut in half and with the area around the drill hole torn.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues "explant " and " dysphotopsia" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.